The opposite of happy feet…

WARNING:  If you don’t like seeing feet or reading about feet, today’s post is not for you…

This is a picture of my feet on vacation…

My feet were very happy in this picture.  They were relaxed.  They had recently gotten a pedicure.  They had gone swimming earlier that day.  They’d had a few cocktails.  They were walking around in nice, warm sand.  Yes, that was a very happy day for my feet indeed. 

Today, my feet are not happy at all.  You see, they are still kind of pissed at me for being stupid and wearing bad shoes to baking class on Friday.  My arches, in particular, thought that was a really stupid move and to make sure I never do something so stupid again, they have been super tight and causing me pain all week.  Trust me…I will wear smarter shoes this week…I don’t care if they don’t go with my outfit. 

However, my feet are unhappy for another reason.  You see, I recently started taking a new birth control pill…Yaz.  I had heard a lot of bad things about it so I researched it carefully before I started taking it.  I wanted to make sure I wasn’t going to have some horrible side effect.  There were some things that I didn’t like about it…like the fact that I wasn’t going to be able to take Advil or Aleve while taking Yaz.  The rest of the side effects were pretty similar to other BC pills and I read a lot of positive things about it, so I decided I was comfortable with taking it. 

Apparently, I should have done more research.

Because Yaz causes hives on the soles of your feet.  If you’ve never had this particular affliction before consider yourself lucky, because let me tell you…it hurts like a son of a bitch.  Walking to the bathroom in the middle of the night was excruciating.  And the itching…my God, the itching.  Scratching provides no relief at all. 

At 3AM, I was laying on the guest room bed with two bags of frozen peas on my feet, praying with everything I had for the Benadryl I had to kick in quickly and just stop the fucking itching and emailing my doctor to ask why she felt the need to torture me this way.  Finally, the Benadryl and I feel asleep around 4…with the frozen peas still on my feet…which is how J found me this morning.  Man…is he a lucky guy or what?

So that is my tale of woe and the explanation of why my feet are very unhappy right now.  The itching seems to have subsided somewhat and the pain is lessened after taking three Advil (I figured they were safe to take now that I’m never planning to go near the Yaz again).  I’m walking around work in a pair of Crocs…which don’t really go with my dress, but I don’t care…and I’m counting the minutes until I can go home again. 

Hopefully, my feet will be happier tomorrow.  I’m going to have to reward them with a nice long pedicure this weekend.

Comments

  1. Oh my God – that sounds horrible! I can’t even imagine what would be in that pill to make that happen, and further proof that birth control pills are evil.

  2. What a bizarre side effect!! I’m glad you decided to stop taking it. Not being able to take Advil would have put me off from it right then.

  3. Awwww, I’m so sorry to hear about that, Shan. I can’t believe that’s a side effect of Yaz, but GOOD to know. I’ll have to make a note not to go anywhere NEAR that stuff. I’ve had bug bites on the soles of my feet but you’re prob experiencing 100 times the discomfort.

    But a pedi would be a great reward for them :)

  4. I have chronic hives (since I was 9) so I feel ya. I have hives on various parts of me most of the time but the feet really are some of the worst. Ice is sometimes the only thing that helps.

  5. Oh. my. GOSH! That sounds like the worst side effect ever! Evil, evil birth control pills! Glad you quit taking it, and hope the feet are back to normal soon.

Speak Your Mind

*